Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 17, 2016, 9:17 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2016, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 17, 2016, 9:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3543 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:28 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 17, 6:28 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
628 PM CDT FRI JUN 17 2016
.SHORT TERM...(tonight through Monday)
Issued at 319 PM CDT Fri Jun 17 2016
Heat and humidity are making for rather sultry condition across
the CWA this afternoon. Surface obs were showing dew point temps
in the low/mid 70s extending along an inverted surface trof from
eastern Kansas into eastern South Dakota.
Late afternoon/Tonight...HIRES models indicate convection blooming
later this afternoon along axis of boundary layer moisture
convergence/theta-e advection...and steep mid-level lapse rates. CU
already showing up on satellite...corresponding with anticipated
thunder. At this point...per the latest RAP13...combination of
extreme instability/effective shear/moisture rich environmental for
potential severe storms are focused over central/eastern South
Dakota. However...cannot discount a few severe storms and generous
precipitation over the northern CWA mainly before midnight.
Dry and hot conditions continue then Saturday and Sunday before the
next round of precipitation Sunday evening. Both ECM/GFS prog a
surface cold front associated with a potent vort max along the
U.S./Can border...dashing through the Dakotas toward the central
plains. Once again...given that a moisture rich environment will
be in place...the potential for generous rainfall over portions
of the CWA are quite favorable given both the ECM/GFS slow down
brunt of frontogenetic forcing through late Monday night.
.LONG TERM...(Monday night through Friday)
Issued at 319 PM CDT Fri Jun 17 2016
More agreeable conditions are progged through the extended
periods thanks to relatively cool surface high pressure enveloping
the central plains with high temps generally in the mid 80s to
around 90 Tuesday through Thursday. Dry as well heading into next
weekend.
&&
.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Sunday)
Issued at 624 PM CDT Fri Jun 17 2016
Area is expected to be on the edge of convective activity to the
west and north. KOFK may have a chance of a storm through 06z but
expect KOMA and KLNK to remain outside any convection. VFR
conditions should prevail through the period outside of
convection.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 7 PM CDT this evening for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...Heat Advisory until 7 PM CDT this evening for IAZ043-055-069-079-
090.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...FobertHazardous weather outlook, Jun 17, 3:48 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 348 PM CDT FRI JUN 17 2016 IAZ043-055-069-079-090-NEZ011-012-015>018-030>034-042>045-050>053- 065>068-078-088>093-181100- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 348 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY WITH HEAT INDICES RANGING FROM 105 TO 110 DEGREES...THE HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT NORTH OF THE INTERSTATE 80 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES IN THE LOW 100S ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. IAZ056-080-091-181100- SHELBY-MONTGOMERY-PAGE- 348 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE HOT WEATHER IS FORECAST TO LAST INTO SUNDAY. HEAT INDEX VALUES AROUND 100 ARE EXPECTED SATURDAY...WITH HEAT INDEX VALUES IN THE LOW 100S ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.
In the hours before
Special weather statement, Jun 17, 8:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT FRI JUN 17 2016
NEZ011-012-180215-
KNOX NE-CEDAR NE-
847 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND KNOX COUNTIES UNTIL 915
PM CDT...
AT 843 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NORTH OF THE MISSOURI RIVER ACROSS SOUTHEAST SOUTH
DAKOTA. STRONG OUTFLOW WINDS FROM THESE STORMS WAS APPROACHING THE
NORTHEAST NEBRASKA BORDER WITH WIND GUSTS UP TO 50 MPH POSSIBLE.
THE STORMS MAY CONTINUE TO DEVELOP SOUTHWARD THIS EVENING. LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
LOCATIONS IMPACTED INCLUDE...
YANKTON...HARTINGTON...CREIGHTON...BLOOMFIELD...WAUSA...VERDIGRE...
COLERIDGE...NIOBRARA...SANTEE...WYNOT...CROFTON...PLEASANT VALLEY...
FORDYCE...ST. HELENA...CENTER...WINNETOON...MAGNET...BAZILE MILLS...
OBERT AND THE HIGHWAY 14 AND 59 JUNCTION.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 186 AND 215.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 392 AND 398.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4284 9815 4277 9805 4276 9800 4279 9792
4287 9785 4284 9770 4286 9750 4285 9745
4287 9742 4287 9731 4285 9722 4281 9721
4277 9713 4276 9701 4244 9702 4246 9831
TIME...MOT...LOC 0143Z 097DEG 14KT 4293 9631 4320 9788
FOBERTSpecial weather statement, Jun 17, 9:11 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT FRI JUN 17 2016
IAZ043-NEZ011-012-015>018-180300-
MONONA IA-ANTELOPE NE-KNOX NE-CEDAR NE-PIERCE NE-THURSTON NE-
WAYNE NE-
911 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONONA...CEDAR...
ANTELOPE...KNOX...THURSTON...WAYNE AND PIERCE COUNTIES UNTIL 1000 PM
CDT...
AT 908 PM CDT...NUMEROUS REPORTS OF 50 TO 55 MPH WINDS HAVE BEEN
REPORTED IN EASTERN KNOX AND CEDAR COUNTIES FROM THE OUTFLOW MOVING
ACROSS THE AREA. THE STRONG WINDS WILL CONTINUE TO PUSH SOUTH
THROUGH 945 PM.
LOCATIONS IMPACTED INCLUDE...
WAYNE...PIERCE...NELIGH...HARTINGTON...WAKEFIELD...PLAINVIEW...
CREIGHTON...BLOOMFIELD...PENDER...RANDOLPH...EMERSON...OSMOND...
WALTHILL...WINNEBAGO...WHITING...WAUSA...VERDIGRE...COLERIDGE...
WINSIDE AND CLEARWATER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 28 AND 41.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 156 AND 171.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 162 AND 172.
HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 163 AND 209.
HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 332 AND 398.
INTERSTATE 29 BETWEEN MILE MARKERS 118 AND 125.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4286 9828 4284 9815 4276 9802 4283 9788
4276 9701 4227 9702 4228 9636 4221 9635
4221 9577 4208 9568 4211 9829
TIME...MOT...LOC 0208Z 015DEG 42KT 4265 9622 4307 9785
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:47 PM CDT | Special Weather Statement | OAX | Cedar, Knox | 28 min |
| Jun 17, 9:11 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce, Thurston, Wayne | 49 min |
| Jun 17, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 31 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 30 min |
| Jun 17, 10:28 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Cedar, Knox, Pierce, Wayne | 47 min |
| Jun 17, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 45 min |
| Jun 17, 10:51 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Stanton, Wayne | 39 min |
| Jun 17, 11:02 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 28 min |
| Jun 17, 11:28 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 32 min |
| Jun 17, 11:31 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 29 min |
| Jun 18, 12:01 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Dodge, Madison and 2 more | 29 min |
| Jun 18, 12:18 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 27 min |
| Jun 18, 12:55 AM CDT | Flash Flood Warning | OAX | Dodge | 3 hr |
| Jun 18, 1:15 AM CDT | Special Weather Statement | OAX | Douglas | 45 min |
| Jun 18, 1:35 AM CDT | Flash Flood Warning | OAX | Dodge, Douglas, Saunders, Washington | 3 hr |
| Jun 18, 2:25 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Stanton | 2 hr |
| Jun 18, 4:04 AM CDT | Areal Flood Advisory | OAX | Dodge | 3 hr |
| Jun 18, 4:11 AM CDT | River Flood Warning | OAX | Dodge | 24 hr |
| Jun 18, 6:05 AM CDT | River Flood Warning | OAX | Dodge | 24 hr |
| Jun 18, 10:48 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Dodge, Douglas, Saunders, Washington | 6 hr |
| Jun 18, 12:42 PM CDT | River Flood Warning | OAX | Saunders | 27 hr |
| Jun 18, 12:48 PM CDT | Areal Flood Advisory | OAX | Saunders | 4 hr |
| Jun 18, 2:44 PM CDT | River Flood Warning | OAX | Saunders | 24 hr |
| Jun 18, 4:42 PM CDT | Areal Flood Advisory | OAX | Dodge | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.